MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 mast roller pump.The incident occurred in bad krozingen, germany.A livanova field service representative was dispatched to the facility to investigate the device and could not confirm the reported issue.However, as a precaution, computer board (hkr) on the control panel was replaced, as well as motor control board (hms) and motor power amplifier board (hmf) in the pump.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a s5 mast roller pump and its control panel failed during procedure.Pump was turned of an on several times and cable disconnected.Then the pump started again and there was no alarm after the cable was disconnected.There was no patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: the serial read-out of the involved pump (real time device parameters and setting recording file) was gathered and analyzed.The analysis of the serial read-out confirmed the occurrence of the reported failure during the day of the event (23.02.2024).Indeed, the error code "timeout_motor" was registered in the pump micro-controller.The reported error message indicates that a timeout of the can bus occurred and the motor control board (hms) and motor are switched off due to an error.Complaints database review revealed that the the unit was manufactured in 2015 and no further issue has been reported to livanova since its installation.Based on the information collected, considering the service activity and similar complaints analysis, the reported issue can be traced back to an electronic fault of the replaced boards.Failure of electronic boards can be related to multiple and not deterministic factors such as exposure to heat, dust and moisture, accidental impacts (drops and falls), and power overloads/surges but also to variability of micro sub-components.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18957688
Report Number9611109-2024-00145
Device Sequence Number4449606
Product Code DWB
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)150923
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown